Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes heavy vaginal bleeding while on Mirena?

Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 2976 Questions

default
Posted on Tue, 20 Sep 2016 in Women's Health
Question: I am due to be fitted with a mirena coil next week (due to extremely heavy periods), wondered as I've been taking norehisterone for 4 months if I might bypass the heavy bleeding as the uterine lining won't have a chance to thicken. What causes the heavy / irregular bleeding from the mirena coil fitting?
doctor
Answered by Dr. Soumya 11 minutes later
Brief Answer:
Mirena coil will help reduce bleeding

Detailed Answer:
Hi,

I understand your concerns about fitting mirena coil.

Mirena coil contains progesterone hormone which will be released locally into the uterus.

There might be some intermittent bleeding after inserting mirena coil which could reduce slowly over couple of months.

You can consider stopping norethisterone if its not helping you.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Soumya 10 minutes later
Sorry you've not answered the question. The tablets are working fine but not allowed to take them for prolonged amounts of time- the question is will my body accept the coil quicker as the tablets have been thinning the lining, or does it make no difference?
doctor
Answered by Dr. Soumya 30 minutes later
Brief Answer:
Yes. Your body will accept Mirena

Detailed Answer:
Hi,

Thanks for clarification.

Progesterone tablets (norethisterone) increases Endometrial lining and prevents irregular shedding thereby preventing irregular bleeding.

Mirena will also do the same work more efficiently at local level and your body will accept it. I don't see any reason to worry about changing over to mirena from norethisterone tablets.

Go ahead with Mirena without fear.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Progesterone tablets

doctor1 MD

Hi, I am on 2nd IVF transfer as 1st one failed. Its been 8 days on my 2WW period right now.I am feeling swelling in my breasts and pain in them as...

doctor1 MD

Hi. I have my wedding on 10.12.2017 for which I need my periods to completely stop by 09.12.2017. I am taking PAUSE MF from 03.12.2017 3 times/day....

doctor1 MD

hi! My 11 yr daughter (5 feet 4 inches, 56 kgs)has to go for outbound trip. She wants to delay her periods. Is there any medicine? What is the...

doctor1 MD

Hi, i am 18 years old and didn't have my period since 18 months. My Gynecologist diagnosed me with PCOS and put me on Duphaston (2 tablets/day for...

doctor1 MD

Hi Doc.

My querry is i had 1 abortion & 1 spontaneous abortion & 1 missed abortion.Doctor advised me to wait for at least for three months to...

doctor1 MD

Hi, I am 33 yrs, I have PCOS, hypothyroid and with just one fallopian tube ( Unicornuate uterus on right), and have had 2 miscarriages. I have...

doctor1 MD

Hi
I am 7 week pregnant, yesterday night i had light bright red vaginal bleeding without any cramps or abdominal pain.
My GP gave a injection...